| Catalog Number |
ATG120164 |
| Medical Device Problem Codes |
Retraction Problem (1536); Material Rupture (1546); Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
06/11/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
No hospital/medical records or medical images have been made available to the manufacturer.As the lot number for the device was provided, the device history records are currently under review.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
Event or Problem Description
It was reported that during an angioplasty procedure in the iliac vein and inferior vena cava, the pta balloon allegedly ruptured on the first inflation attempt.There was reportedly detached material and retraction issues.Another pta balloon was used to successfully complete the procedure.There was no reported patient injury.
Additional Manufacturer Narrative
Manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported to date for this lot number and failure mode.Investigation summary: the device was returned with a 9fr cordis sheath for evaluation.The visual inspection noted the balloon had detached from the proximal weld joint and prolapsed over the distal tip of the catheter.Functional testing was not viable due to sample condition.Therefore, the investigation is confirmed for balloon detachment and retraction issue as the balloon was prolapsed over the distal tip of the catheter.However, material rupture is inconclusive due to sample condition.It is possible that a balloon rupture could lead to retraction issues through an introducer sheath.It is likely that the retraction difficulties contributed to the balloon detaching.However, the definitive root cause for the reported or identified issues could not be determined based on the available information.Labeling review: the review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.Section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description